Abemaciclib and extreme tiredness

Hello everyone!
Probably my first post here-seems that I reached the limit, and it’s a scream for help.
I am 30, diagnosed at 29 with BC PR ER+, had chemotherapy, lumpectomy with node clearance, radiotherapy, and now I am on hormone therapy (Letrozole and Zoladex injections) and Abemaciclib- for almost 1 year. I have a 2.5y.o daughter.
My worse nightmare - Abemaciclib’s side effects. I had severe diarrhea and my dose got reduced to 100mg 6 months ago. Since then I am going through extreme tiredness, dizziness, fatigue, but it got worst in the last month, to that extreme that sometimes I think I am going to crush or faint if I don’t lay down. I thought it can be because of my bloods, but the results are fine. I am taking supplements and my hemoglobin is better than before, but I feel worse! I am waking up in the morning already tired, and feel desperate.
I tried to complain to my treatment team, but they keep saying it is all normal side effects. The thing is that it is already impossible for me to continue, it affects my life, I am seriously struggling and starting to think to give it all up, or maybe to ask for a break or a dose reduction?
Or might it also be because of Letrozole/Zoladex?
I am doing weekly exercises- Zumba helps me a lot and I feel better after that. It just doesn’t last long.
Please can anyone share some personal experience on how you got over this period?
Any advice or tips, please?
I feel on the edge.

1 Like

Aww, sounds awful but I know exactly what u mean! I have exactly the same bc as you, the same treatments and the same post treatments. But I’m 55 so don’t have little ones anymore. I’m always saying to myself that thank god, I only have myself to think about. I’m struggling with the diarrhoea and worsening fatigue so have just reduced my dose to 100mg after 2 months. I was so sure that I would persevere on the top dose but doctor said yesterday that 95% of women end up reducing. Sounds like u should definitely consider reducing further. Still can’t get my head around that the lower dose works just as well but we have to believe them as these meds go through such stringent testing!
Don’t give up, you’ve done amazing to feel like this for a year so not too long left now.
Take care xxx

2 Likes

Hi Nevada

While not on the same treatment plan as you, I’ve no experience of what you are going through.

However, I use the words ‘not acceptable’ when speaking to any professional in any field. And it works a treat.

‘As a consequence of’ is another powerful phrase.

So speak to your team again and say something like: “My side effects of x,y,z as a consequence of taking Abemaciclib are not acceptable.”

You might even want to give the worse case scenario of those side effects to show why it’s not acceptable.

Pause for a moment - they might come up with a suggestion to help.

If nothing coming then say what you’d like them to do.

I got changed from daily biphosphonate tablets to six-monthly zometa infusions using this trick.

You mentioned you feel better after Zumba. Can you do a bit of exercise little and often as that seems to help? An on line class if you don’t feel like going out to a session? I go to the gym first thing in the morning but on the days I cant be bothered, I do a quick Tai Chi session - I found loads on YouTube.

I hope get something to help you soon.

2 Likes

Hello. Sorry to hear you’re struggling. I am 43, diagnosed with IDC ER and PR positive at 42. I started on Letrozole and zoladax. Then tried abemaciclib for 2 months. I coped ok with abemaciclib but I think it was the zoladax causing me the worst side effects like fatigue. I took a break from Letrozole and abemaciclib to figure out out. After that I decided with my Oncologist to go into Tamoxofen only. Now feeling so much better with hardly any side effects. You have to think about your quality of life too. What tumours did you have? X

2 Likes

Hello Nevada

I feel your pain seriously
I had mastectomy 2019, chemotherapy radiotherapy then originally Letrozole stopped 4 months in, Tamoxifen stopped 5 months in
Extamastene stopped 4 months in as it raised blood pressure and caused an abdominal aortic aneurysm to grow very quickly, so all hi
Hormone therapy stopped .

2022 other breast removed BRCA2 gene….2023 spread to lungs…
On Anastrozole and monthly Zolodex and originally Ribociclib first 6 months then that caused lung inflammation and stopped.

Now I’m too on Abemaciclib first three weeks ok. Coped with diarrhoea sort of as previous pill did that a bit. But my hands and feet came out in a rash of heat lumps, then my face and chest. So it was stopped for two weeks.

Back on it now lowered dose to 100mg and anti histamines prescribed and hand creams

So far okay…but the last three weeks utter exhaustion, @nd every inch of me aches. So I’m convinced it’s probably the Anastrazole and Zolodex, I’ve had a bone scan last week, PET scan being brought forward to rule out any progression, but if all clear it will be the meds….i find it even hard to walk legs hurt so much ……

I see my oncologist next Friday and I want explanations to as how I feel, they have already understood my concerns that as a man, is there proof all of these hormone drugs work on men in the same way, is there any supplements I should be on……

I truly feel your pain, I hope you get some answers, and support from your Oncologist and SBCN ……tell them how you really feel, there job is to help you cope with all this in the best possible way

Take care of YOU

Regards
D

2 Likes

Hi - i am on Abemaciclib and Letrozole- my side effects are exactly the same and i reduced to 50mg. I too was getting worse and thought i was being overdramatic but on a recent visit to my oncologist i was advised that the side effects for Abemaciclib are cumulative. Never saw that one coming but vindicated my thoughts.
I agree i dont feel im living my life as the breathlessness when ive exerted myself, which could just be a walk or even talking for a long time , are awful.
Contemplated coming off it, but want to do all i can to get through ghis awful period but slso know ive done all i can to try to prevent a reoccurrence. Asked what oncologist thought in his expert opinion and he said continue with same drugs but he totally understands how bad the side effects are.
My e d date for Abemaciclib, is Nov 24 so just hoping for vast improvements after then
Keep going my lovely xx

3 Likes

Thank you everyone for your warm replies!
It really made me feel better emotionally!
I had a 25mm/18mm tumor, so quite big, and 2 lymph nodes involved (answering the question about tumor)

For my fatigue I tried to take electrolytes- a capsule dissolved in water ( Science In Sport Hydro Hydration Tablet) and I can say I feel a difference there. I also got back to weekly acupuncture appointments, I feel that it helps too.
I only hope to get as much as possible from the treatment, but to still be able to continue my life.
I hope everyone is OK and wishing you to have minimal side effects from treatments!
:people_hugging:

Hello Nevada, love your name raminds me of our visit to states. Back to treatment, yes i’m on letrozole, and have just replied to another ladies tiredness concern re letrozole, i didn’t mention that i’m also on Verzenios for my abemaciclib. I haven’t yet started on my Bisphosphonate infusions because i’m waiting - have been waiting 12 months for an NHS Tooth root extraction, got my first consult appointment end of April. But very tired. just didn’t really link it to treatment, but it does make sense. One just has to cope and accept what we have, and look to the positive that we’ve had our cancer removed and hope to never get it again. My sister is 10 years free since going through similar and her energy restored after that period. Daunting but i just try and fit in deliights between the ugh. We have each other her in forum and the great BCN, Mcmillan and Maggies then other women who i have discovered now in long term remission. So all i can offer is to keep positive, utilise any free therapy sessions, i had some Reiki, but continue doing my own self heal now. Animals a great levelers as is being out in Nature. Keep positive, laugh, cry, love and keep intouch. Moonsox xxx